Alert archive / North Dakota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 9, NWS Bismarck, ND

May 12, 2022Kidder County, Stutsman County, Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 12, 2022, 7:14 PM CDT for Kidder County, Stutsman County, Wells County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2022, 7:14 PM CDT (00:14 UTC)
Expired
May 12, 2022, 8:01 PM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Kidder County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 5:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-381 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

628 
WUUS53 KBIS 130014
SVRBIS
NDC043-093-103-130115-
/O.NEW.KBIS.SV.W.0009.220513T0014Z-220513T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
714 PM CDT Thu May 12 2022

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wells County in south central North Dakota...
  Northeastern Kidder County in south central North Dakota...
  Northwestern Stutsman County in southeastern North Dakota...

* Until 815 PM CDT.

* At 714 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Tappen, or 10 miles west of Medina, moving north at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pettibone around 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.

&&

LAT...LON 4687 9930 4683 9961 4753 9988 4761 9944
TIME...MOT...LOC 0014Z 171DEG 39KT 4694 9951 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
4 follow-up statements
940 
WWUS53 KBIS 130027
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
727 PM CDT Thu May 12 2022

NDC043-093-103-130115-
/O.CON.KBIS.SV.W.0009.000000T0000Z-220513T0115Z/
Wells ND-Kidder ND-Stutsman ND-
727 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WELLS...NORTHEASTERN KIDDER AND NORTHWESTERN
STUTSMAN COUNTIES...

At 727 PM CDT, a severe thunderstorm was located over Pettibone, or
17 miles northwest of Medina, moving north at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Wells, northeastern Kidder and northwestern Stutsman
Counties, including the following locations... Chaseley, Bowdon,
Emrick, Chase Lake, Heaton and Lake Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4699 9932 4697 9966 4753 9988 4761 9944
TIME...MOT...LOC 0027Z 171DEG 39KT 4709 9954 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
772 
WWUS53 KBIS 130039
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
739 PM CDT Thu May 12 2022

NDC043-093-103-130115-
/O.CON.KBIS.SV.W.0009.000000T0000Z-220513T0115Z/
Wells ND-Kidder ND-Stutsman ND-
739 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WELLS...NORTHEASTERN KIDDER AND NORTHWESTERN
STUTSMAN COUNTIES...

At 739 PM CDT, a severe thunderstorm was located 7 miles north of
Pettibone, or 25 miles northwest of Medina, moving north at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bowdon, Chaseley, Emrick and Heaton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4718 9936 4717 9956 4718 9974 4753 9988
      4761 9944
TIME...MOT...LOC 0039Z 171DEG 39KT 4722 9957 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
126 
WWUS53 KBIS 130050
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
750 PM CDT Thu May 12 2022

NDC043-093-130059-
/O.CAN.KBIS.SV.W.0009.000000T0000Z-220513T0115Z/
Kidder ND-Stutsman ND-
750 PM CDT Thu May 12 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIDDER AND
NORTHWESTERN STUTSMAN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4733 9980 4753 9988 4761 9944 4733 9939
TIME...MOT...LOC 0049Z 171DEG 39KT 4733 9960 

$$

NDC103-130115-
/O.CON.KBIS.SV.W.0009.000000T0000Z-220513T0115Z/
Wells ND-
750 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WELLS COUNTY...

At 749 PM CDT, a severe thunderstorm was located 15 miles north of
Pettibone, or 23 miles west of Carrington, moving north at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bowdon, Chaseley, Emrick and Heaton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4733 9980 4753 9988 4761 9944 4733 9939
TIME...MOT...LOC 0049Z 171DEG 39KT 4733 9960 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANGLIN
131 
WWUS53 KBIS 130101
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
801 PM CDT Thu May 12 2022

NDC103-130110-
/O.CAN.KBIS.SV.W.0009.000000T0000Z-220513T0115Z/
Wells ND-
801 PM CDT Thu May 12 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning has been cancelled.  However small 
hail and gusty winds are still possible with this thunderstorm.

LAT...LON 4733 9980 4753 9988 4761 9944 4733 9939
TIME...MOT...LOC 0059Z 171DEG 39KT 4745 9963 

$$

ANGLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:06 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 12, 6:06 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
606 PM CDT Thu May 12 2022

.UPDATE...
Issued at 606 PM CDT Thu May 12 2022

Extrapolating forward motion of the well-organized, intense, and
long-lived line of storms in northeastern SD as of 23 UTC takes
it across southeastern ND through about 03 UTC. Low-level static
stability increases with northward extent, especially toward the
I-94 corridor, but strong low-level mass-field responses suggest
a higher than normal uncertainty in PBL-based thermodynamic fields
in model guidance and objective mesoscale analysis data. This
does yield some uncertainty to tornado risk with northward extent,
but intense low-level shear and the non-zero risk for PBL-based
CIN to be minimized over the James River valley means the threat
of tornadoes certainly exists. Moreover, even if convection tends
toward a more elevated state, DCAPE around 1000 J/kg and intense
0-3-km bulk shear on the order of 40+ kt will continue the risk of
severe winds into ND. Further northwest across central ND, storms
are elevated at a much higher altitude owing to cooling aloft and
a deepening moist layer since our 19 UTC special sounding, but
strong shear and modest MUCAPE support a continued large hail risk
with the more intense updrafts.

Otherwise, for this update we have only blended to observed trends
into the evening. We are maintaining the high wind headlines as-is
at this point, though signals are increasingly suggestive that the
remainder of the High Wind Watch will need to be upgraded to a
warning at some point this evening.

&&

.SHORT TERM...(This evening through Friday)
Issued at 224 PM CDT Thu May 12 2022

Current surface analysis places low lifting through south central
South Dakota, with warm front stretching to the east. Upper level
analysis places negatively tilted trough over the western CONUS,
with the base attempting to close off over Colorado. Strong south
to southwesterly flow remains over our area. Over our neck of the
woods, showers with a few embedded thunderstorms have been on the
increase over the past few hours in response to the approaching
systems. With plenty of low level moisture in place, a lingering
area of fog has developed over southwest North Dakota. With all
that said, the main show lies ahead.

For the rest of this afternoon into tonight, low and warm front
continue their northerly lift. Robust convection is expected to
develop over north central into eastern South Dakota, possibly
into far south central and southeast North Dakota late this
afternoon into the early evening. This area has continued to show
very strong deep layer shear (well in excess of 50 kts), elevated
low level shear, and strong instability in excess of 2.5 kJ/kg. As
mentioned for the past few days, all sorts of severe weather
remain in play (large hail, wind, a few tornadoes). As for the
heavy rain threat, the storms may have heavy rainfall rates, but
the good news is that the storms should be quick moving, and not
loitering over an area too long. For our area, focus for the
greatest chances for severe weather remain over the southern James
River Valley, with lesser chances over south central North Dakota
into the upper James River Valley.

As we go through the evening into the overnight, winds will be on
the increase as the low gradually lifts north the area and
deepens, starting to stack up with the upper features. Tight
pressure gradient develops with winds becoming strong, starting
in the southwest and spreading northeast overnight. Feeling quite
confident in strong winds over the southwest, and marginally
confident elsewhere. Therefore, have issued a warning southwest,
watch elsewhere.

On Friday, winds continue through they day, tapering off on the
evening. With the cyclonic flow in places, expect a few showers to
develop, which will taper off in the evening/overnight.

.LONG TERM...(Saturday through Thursday)
Issued at 224 PM CDT Thu May 12 2022

Quiet weather though occasionally windy expected through the
weekend into the beginning of the work week. Active weather
pattern shows up towards mid-week bringing returning rain shower
chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 606 PM CDT Thu May 12 2022

Widespread IFR to LIFR conditions are expected tonight over most
of western and central ND along with widespread showers and storms
as a strong low pressure system impacts the region. Ceilings will
gradually improve from south to north Friday, but MVFR conditions
will likely persist in western and north central ND through Friday
daytime. East-northeast winds this evening will gradually shift to
the west late tonight and Friday morning, with west winds gusting
from 40 to 50 kt area-wide late tonight and Friday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from midnight CDT /11 PM MDT/ tonight through
Friday evening for NDZ001-002-009-010-017>023-025-031>037-042-
045>048-050-051.

High Wind Watch from Friday morning through Friday evening for
NDZ003>005-011>013.

High Wind Warning from 8 PM this evening to 7 PM MDT Friday for
NDZ040-041-043-044.

&&

UPDATE...CJS
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...CJS
Hazardous weather outlook, May 12, 6:49 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
649 PM CDT Thu May 12 2022

NDZ001-002-009-010-017>022-031>034-042-045-140000-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Grant-Sioux-
649 PM CDT Thu May 12 2022 /549 PM MDT Thu May 12 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

Widespread rain showers with embedded thunderstorms are expected
tonight. A stronger thunderstorm with small hail is possible, but
widespread severe weather is not expected.

A High Wind Watch in in effect late tonight through Friday
evening. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Watch in in effect through Friday evening. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ023-025-035-036-046-140000-
Wells-Foster-Burleigh-Kidder-Emmons-
649 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

Severe thunderstorms are possible this evening. The main threats
from any severe storm will be half dollar size hail and 60 mph
wind gusts.

A High Wind Watch in in effect late tonight through Friday
evening. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Watch in in effect through Friday evening. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Please call
1-800-247-0212 with any severe weather reports.

NDZ037-047-048-050-051-140000-
Stutsman-Logan-La Moure-McIntosh-Dickey-
649 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...Tonight

Severe thunderstorms are possible this evening. Hail up to tennis
ball size in diameter, damaging winds to 70 mph, and a tornado or
two will be possible.

A High Wind Watch in in effect late tonight through Friday
evening. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Watch in in effect through Friday evening. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Please call
1-800-247-0212 with any severe weather reports.

NDZ040-041-043-044-140000-
Slope-Hettinger-Bowman-Adams-
549 PM MDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...Tonight

Widespread rain showers with embedded thunderstorms are expected
tonight. A stronger thunderstorm with small hail is possible, but
widespread severe weather is not expected.

A High Wind Warning is in effect tonight through Friday evening.
See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Warning is in effect through Friday evening. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ003>005-011>013-140000-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
649 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota.

.DAY ONE...Tonight

Widespread rain showers with embedded thunderstorms are expected
tonight. A stronger thunderstorm with small hail is possible, but
widespread severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Watch in in effect Friday through Friday evening. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

CJS

In the hours before

Special weather statement, May 12, 5:56 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Bismarck ND
556 PM CDT Thu May 12 2022

NDZ003-011-122330-
Ward ND-Renville ND-
556 PM CDT Thu May 12 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WARD AND
SOUTH CENTRAL RENVILLE COUNTIES THROUGH 630 PM CDT...

At 555 PM CDT, a strong thunderstorm was located near Berthold, or 17
miles west of Minot, moving north at 35 mph.

HAZARD...Wind gusts to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Berthold around 600 PM CDT.
  Foxholm around 610 PM CDT.
  Carpio around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4856 10145 4854 10145 4855 10142 4850 10125
      4805 10162 4820 10184 4862 10169
TIME...MOT...LOC 2255Z 195DEG 31KT 4825 10168

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ANGLIN
Special weather statement, May 12, 5:58 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Bismarck ND
558 PM CDT Thu May 12 2022

NDZ011-021-122330-
Ward ND-McLean ND-
558 PM CDT Thu May 12 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WARD
AND NORTH CENTRAL MCLEAN COUNTIES THROUGH 630 PM CDT...

At 558 PM CDT, a strong thunderstorm was located near Garrison,
moving north at 40 mph.

HAZARD...Wind gusts to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Max and Douglas around 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4805 10108 4753 10138 4756 10143 4756 10146
      4767 10174 4812 10150
TIME...MOT...LOC 2258Z 195DEG 35KT 4772 10143

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ANGLIN
Local storm report, May 12, 6:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 W HAZEN               47.30N 101.67W
05/12/2022  E1.00 INCH       MERCER             ND   MESONET

            PHOTO OF PENNY TO QUARTER SIZE HAIL AT HAZEN
            2W NDAWN MESONET.

&&

JOHNSON
Special weather statement, May 12, 6:27 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Bismarck ND
627 PM CDT Thu May 12 2022

NDZ011-012-130000-
McHenry ND-Ward ND-
627 PM CDT Thu May 12 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WARD
AND WEST CENTRAL MCHENRY COUNTIES THROUGH 700 PM CDT...

At 627 PM CDT, a strong thunderstorm was located 10 miles southwest
of Sawyer, or 17 miles south of Minot, moving northeast at 50 mph.

HAZARD...Wind gusts to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sawyer around 640 PM CDT.

Other locations in the path of this storm include Surrey, Granville
and Deering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4831 10074 4785 10104 4785 10163 4810 10150
      4846 10126 4846 10118
TIME...MOT...LOC 2327Z 205DEG 42KT 4798 10120

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ANGLIN
Special weather statement, May 12, 6:33 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Bismarck ND
633 PM CDT Thu May 12 2022

NDZ036-037-047-130000-
Kidder ND-Logan ND-Stutsman ND-
633 PM CDT Thu May 12 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN KIDDER,
EASTERN LOGAN AND SOUTHWESTERN STUTSMAN COUNTIES THROUGH 700 PM
CDT...

At 632 PM CDT, a strong thunderstorm was located 9 miles south of
Streeter, or 20 miles east of Napoleon, moving north at 50 mph.

HAZARD...Wind gusts to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Streeter around 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.

&&

LAT...LON 4633 9922 4637 9952 4686 9954 4686 9904
TIME...MOT...LOC 2332Z 185DEG 45KT 4651 9934

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SMITH
Special weather statement, May 12, 6:57 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Bismarck ND
657 PM CDT Thu May 12 2022

NDZ011-012-130030-
McHenry ND-Ward ND-
657 PM CDT Thu May 12 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WARD
AND WEST CENTRAL MCHENRY COUNTIES THROUGH 730 PM CDT...

At 657 PM CDT, a strong thunderstorm was located over Sawyer, or 13
miles southeast of Minot, moving northeast at 25 mph.

HAZARD...Wind gusts to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Surrey around 710 PM CDT.

Other locations in the path of this storm include Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4840 10067 4795 10098 4802 10114 4814 10134
      4846 10108 4846 10106 4849 10106 4850 10105
TIME...MOT...LOC 2357Z 209DEG 21KT 4813 10104

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ANGLIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:04 PM CDTSevere Thunderstorm Warning Considerable damage threatBISLaMoure56 min
May 12, 7:35 PM CDTSpecial Weather StatementBISLogan25 min
May 13, 2:08 AM CDTSpecial Weather StatementBISMountrail, Renville, Ward37 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.